Skip to content
My WebMD Sign In, Sign Up
soooo very tired
avatar
hippichic65 posted:
I feel as if I can deal with the pain, but the fatigue is what is literally killing me. No one seems to do anything but to tell me with a sigh that it is "just the disease." When I am having what I suppose is a "flair", which now is at least on a weekly if not a daily basis, I sleep for upwards of 18 hours per day! Does anyone else experience this type of sleep? Has anyone been prescribed anything to combat this horrible symptom? I am on Disability now so I do not have to worry about performing at my job anymore or frankly showing up to a job every day and on time, which was impossible, but I do have two young children, husband, a home, dogs, cats, birds, and a tree frog that requires my attention. I am so tired of sleeping through my life and their lives! Just for fun I would like to clean my house and cook meals on a regular basis. Just cooking a meal wears me out not to mention doing anything like a simple vacuuming or mopping of floors. I apologize for whining, but emotionally I feel I am at the end of my rope. I feel like an alien living among normal regular humans, and I do not fit in any more. The desire to live is so strong, but it is as if my body is completely rebelling the very concept. How does anyone cope with this? I am open to any and all feedback. This disease is stripping me of all that matters to me, and I am not dealing with it very well at all these days.
Reply
 
avatar
lupylisa44 responded:
Hey Hippichic

I know how you feel! the word I use to describe my lupus fatigue is: devastating! It's like someone hit you with a truck or freight train! Unfortunately, it IS a part of this daggone disease and as far as I know, there isn't any magic bullet to treat the fatigue associated with lupus.

When I was first diagnosed with lupus in 1983, (my first really big flare) I had to quit going to college and go home to "recouperate" I was in bed and slept, for 4 months straight!!! I would get up to go to the bathroom across the hall, but that is all I could manage. Just the walk across the hall made me feel like I had run a marathon! I also had a fever of 104* for 90 days straight! The one encouraging thing I can tell you is that eventually, I started to sleep less and started to feel better. I was able to return to college and finish the next three years. I went into remission for 13 years after that! So, I would like you to know that there is a light at the end of the tunnel, unfortuantely it can be a very long tunnel!!!

Have you spoken to your rheumy about this? Does he know how extremely fatigued you have been? Are you taking plaquenil or an anti-depressant? Sometimes those meds, alone or in combination, can help combat the fatigue of lupus.

There was another post similar to this about two years ago on this board. You may find it helpful. Here is the link:

http://forums.webmd.com/3/lupus-exchange/forum/2330/10

Try to hang in there and remember, if you need to vent or talk to someone I am always here for you! I check this board at least once a day.

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
lupylisa44 replied to lupylisa44's response:
I also found this thread on this board: http://forums.webmd.com/3/lupus-exchange/forum/2532/0
With love, with patience and with faith, we'll make our way.
 
avatar
Ipray06 responded:
I was diagnosed with lupus ( sle) in 2001.I have the same problems with fatigue that you described,although sometimes the pain is enough to keep me awake most of the night. My rheumatologist has added several pain meds and Trazadone for sleep. It helps until the weather changes, as in possible rain or cold,( barimetric pressure change) . I also take cellcept for my lupus and my doctor seems to think that it may be causing the relentless fatique , he has recently prescribed Nuvigil. It is used for nightshift workers and narcolepsy patients. The first day I used the Nuvigil I had great energy and couldn't fall asleep if I wanted to. Second day not as much energy, but I stayed awake all day ,which was great for me. The side affects were headaches and nausea on both days. But it did allow me to shop for my grandson's school clothes. I would never been able to do that without the medication. Of course I still tired out about the 2 hrs later , but I did not have to sleep. I was taking 150 mg/ per day, my doctor suggested that I try to take 75 mg to see if the side affects will subside. I have not tried the half dose yet. I do not want to take every day because I'm afraid to over do and create other problems . I am trying to take the med when I need to do something or go somewhere. I consider myself lucky because my children were all grown when I was diagnosed and I have a very understanding husband. I also pray alot to keep me from becoming depressed and stay hopeful that one day I will be able to do the things with my grandchildren that I want to do and be a better wife and partner for my husband. I truly understand what you are going thru and I hope that perhaps this medication can help you thru the times that are important to you and your family. I will keep you in my prayers , as well as all the people with this horrible life robbing disease.
 
avatar
mkq62 responded:
I really feel for you I have suffered with lupis since I was 16 some days are better then others but for the most part it is pain and being very tired,my problem isnt sleeping to much its not bieng able to get a good nights sleep.That makes for a very long next day .Iam so tired all the time and dont know what to do about that.I understand the whole thing with the drs.everything you expierance they say its the lupis,basically what they are saying is deal with it.I wish i could give you some kind of hope.stay strong its really what helps me to get through my day.
 
avatar
Kathi758 responded:
Hippichic65, I feel for you, I too have the same problem, since 11983, I did however find a rhummey that sat me down and gave me "the talk" , I was very scared that I was going to die as 6 of my luppy friends had passed that winter from pnemonia complications. First he reviewed my meds, he was a second opioion doctor not my normal, then he THREW out 3 of them and handed the bag back to me. and STERNLY asked if I would do what he wated me to do.. I said yes and he said if I followed his directives he felt that I would be out of the wheelchair and on my feet again. I was in the chair becasue I was to tired to walk.
each week I was to go to the ymca and swim, adding 5 minutes to each week starting at 5 minutes.. ok, I did it, once I got to 30 minutes, I went 30 in the am 5 minutes in the afternoonor evening. the following week 30 am /10 pm and so on till I went 30 in the am and 30 in the pm. I have not been in the chair since and when I get wiped out I sleep and when I have enough I start all over again with his program it's been 8 years but I go back to it often.Just last weekend I slept all weekend and this week I am bak on the reprogramming of my muscles so they get out of the sleep routine and back to the working for me! I feel more incharge of me again. yes I get terrible fatigue and yes I hurt and I run out of spoons but I will NOT let lupus run my life anymore I adjust my life to fit the lupus. I am on disability so thankfully I don't have to find a job that would work around the sleeping issues I feel like I have the flu alot! which is how I explain to my friends. now I tell them I am out of spoons. eamil me anytime you need a shoulder @ Kathi758@yahoo.com and I will respond.


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Music Video Tips on Managing Chronic Pain!
My newest music video, hope you guys like it! HUGS and ?, JJ "Never doubt that a small group of thoughtful, committed people can change the ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.